Patient Comments: Restless Leg Syndrome - Symptoms

What symptoms did you experience with your restless leg syndrome (RLS)?

Comment from: O Lucas, 75 or over Female (Patient) Published: July 29

I am 77 years old, have experienced Restless Legs Syndrome for several years, it hard to explain, cannot sleep legs keep me trashing and cannot sleep, if I stand up and put pressure on my legs I do get some releif. It is probably the most annoying pain anyone can experience. My Dr. put me on Ultram about 15 years ago (not generic) that did not work for me. The ultram taken 4 times a day works great. It is very experience and do not know what i am going to do as I can not afford it anymore.

Was this comment helpful?Yes
Comment from: Iamasinger, 65-74 Female (Patient) Published: July 29

I am a 67 year old female. My RLS symptom is an uncontrollable urge to move my knees. Last night I spent 6 hours in a very busy ER trying to get some relief. The single doctor on duty gave me a Lorazepam...an antidepressant! Needless to say, I didn't take it, because I am a very positive person--a Pollyanna, whose glass is always half full. I was on Mirapex, but can't afford it anymore, being on Social Security and a small pension. I will call my doctor about Tramadol, which I read about on this site.

Was this comment helpful?Yes
Comment from: Suzy, 65-74 Female (Patient) Published: April 18

I have had restless leg syndrome for many years. For the last 15 years I have been taking Klonopin, which has been very helpful. Although my symptoms have gotten worse over the past two years and my doctor has added Trazodone to the Klonopin to help me sleep. The horror of the creepy, crawly, jerky, jumpy, pain that I feel is just too much not to try whatever I can to make it stop. I intend to get off caffeine just as soon as I can, and I'm also going to try Magnesium (I heard that it helps). I do feel better when I exercise too. At night, when the medication isn't working any more, I get up and exercise, focusing on the area where the jerking seems to be originating from, in my case, my lower back. I hope this helps somebody.

Was this comment helpful?Yes
Comment from: RLS in WNY, 35-44 Female (Patient) Published: March 28

Since I was a young child, when I would sit to watch TV in the evening, I would experience what I called "jumpy legs." The symptoms included severe cramping and pain in my legs and feet, which was only relieved by strongly kicking my legs, flexing, and extending my legs and feet. All of which just seemed to make it worse despite initially feeling good. My parents thought I was making it up for attention and no matter how I tried to explain the sensation, they never understood or even believed me. I was in my 30s before I realized it was an actual medical condition and sought treatment. As an adult, the restless leg syndrome (RLS) has worsened as I age. At times I lie in bed kicking, stretching, flexing and otherwise trying to fight against the pain and uncontrollable urges to move to the point of crying. It's incredibly frustrating! It is always worse when I am really tired.

Was this comment helpful?Yes
Published: March 13

I am a 50 year old female who has suffered for the past two decades with Restless Leg Syndrome RLS/Wilkes-Barre Syndrome and have been nothing short of miserable. I'm thankful for Requip (generic Ropinirole.) This prescription medication for Parkinson's disease has been a lifesaver for me! Mirapex or Requip? Go with a prescription medication (either one) and you should have good results. This (Ropinirole) has been the ONLY thing that has worked for me. Good luck to all you sufferers out there!

Was this comment helpful?Yes
Comment from: belinda666, 55-64 Female (Patient) Published: March 13

After struggling with restless leg syndrome (RLS) for two years due to stress, I finally went to my doctor. He prescribed mirtazapine 15 mg. However, I'm not keen on taking antidepressants, so I snapped it in half and took 7.5 mg at night. I was amazed to find it took the pain away! I couldn't believe it. I've stayed on 7.5 mg and now my nights are good.

Was this comment helpful?Yes
Comment from: Jeanette, 35-44 Female (Patient) Published: March 05

I used to take Fentanyl patches and it felt like my legs were crawling. This was due to withdrawal symptoms, which usually occurred 8 to 10 hours before I changed my patch. Usually the patch is changed every three days and I was in pain on the third day so it was changed to every two days, which some patients need. I just couldn't describe the feeling other than nausea, vomiting, and feeling my skin was crawling. I got fed up with it and got off the patch, I suffered withdrawals for two weeks. I started on a different medication, and I felt so much better. My legs don't hurt, my skin doesn't feel like it's crawling anymore. My advice is to get off of Fentanyl patches if you think you have Restless Leg Syndrome (RLS).

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Restless Leg Syndrome - Experience Question: Please describe your experience with restless leg syndrome.
Restless Leg Syndrome - Treatments Question: What method did you find most effective in treating your restless leg syndrome?
Restless Leg Syndrome - Remedies and Alternative Treatments Question: Please share remedies and alternative treatments you've tried to manage restless leg syndrome.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!